MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4006C0408
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s) and px slim delivery microcatheter (px slim).During the procedure, while advancing a pc400 through the px slim the physician experienced resistance and decided to retract the coil.However, during retraction, the physician noticed that the pc400 had unintentionally detached inside the px slim.Therefore, the microcatheter containing the detached pc400 was removed and the pc400 was flushed out.The procedure was completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact and wrinkled on the proximal end of its pusher assembly.The pusher assembly was kinked approximately 5.0 cm from its proximal end.The pc400 stretch resistance wire (sr wire) was fractured and the embolization coil was detached from its pusher assembly.The proximal constraint sphere and pull wire were inside the distal detachment tip (ddt).There was no visible damage to the introducer sheath.Conclusions: evaluation of the returned pc400 revealed that the sr wire was fractured, and the embolization coil was detached from its pusher assembly.If the pc400 is manipulated with resistance, damage such as a sr wire fracture may occur.This will result in the embolization coil detaching from its pusher assembly.The px slim identified in the complaint was not returned for evaluation.The root cause of the resistance could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9510985
Report Number3005168196-2019-02379
Device Sequence Number366326
Product Code HCG
UDI-Device Identifier00814548011905
UDI-Public00814548011905
Combination Product (Y/N)Y
Initial Reporter CountryEC
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Model Number4006C0408
Device Catalogue Number4006C0408
Device Lot NumberF85596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005